Oscillation for a second-order neutral differential equation with impulses. (English) Zbl 1210.34090

The goal of this paper is to study oscillating systems which remain oscillating after the system is perturbed by impulses. The main results give sufficient conditions for the solutions to a class of second-order neutral delay differential systems with impulses to be oscillatory. The results in this work provide extensions to some previous oscillation criteria and are based on some ideas and results included in [L. P. Gimenes and M. Federson, Comput. Math. Appl. 52, 819–828 (2006; Zbl 1134.34040); V. Lakshmikantham, D. D. Bainov and P. S. Simeonov, Theory of impulsive differential equations. Series in Modern Applied Mathematics 6, Singapore, World Scientific (1989; Zbl 0719.34002) and H.-J. Li, Math. Comput. Modelling 25, No. 3, 69–79 (1997; Zbl 0882.34077)].
To be precise, the following system is studied
\[ [r(t)(x(t)+p(t)x(t-\tau))']'+f(t,x(t),x(t-\delta))=0,\qquad t \geq t_0,\qquad t \neq t_k, \]
\[ x(t_k)=I_k(x(t_k^-)),\qquad x'(t_k)=J_k(x'(t_k^-)),\qquad k=1,2,\dots, \]
\[ x(t)=\phi(t),\qquad t_0-\sigma \leq t \leq t_0, \]
where \(\delta\) and \(\tau\) are positive real numbers, \(\sigma:=\max\{\delta,\tau\}\), \(0\leq t_0<t_1<\dots<t_k<\cdots\) with \(\{t_k\} \rightarrow +\infty\), \(t_{k+1}-t_k>\sigma\) \(\forall k \in \mathbb{N}\), \(p \in PC^1([t_0,+\infty), \mathbb{R}^+)\) and \(\phi,\, \phi':[t_0-\sigma,t_0]\rightarrow \mathbb{R}\) have at most a finite number of discontinuities of the first kind at which they are right continuous.
Some particular oscillatory nonimpulsive neutral delay differential equations of second order are considered to illustrate that the solutions remain oscillatory under the introduction of impulses. An application to the extended Emden-Fowler equation \[ [y(t)+p(t)y(t-\tau)]''+q(t)f(y(t-\delta))=0 \]
is also provided.


34K11 Oscillation theory of functional-differential equations
34K45 Functional-differential equations with impulses
34K40 Neutral functional-differential equations
Full Text: DOI


[1] Atkinson, F. V., On second order nonlinear oscillation, Pacific J. Math., 5, 643-647 (1955) · Zbl 0065.32001
[2] Belohorec, S., Oscillatory solution of certain nonlinear differential equations of the second order, Math. Fyz. Casopis Sloven. Akad. Vied., 11, 250-255 (1961) · Zbl 0108.09103
[3] Chandrasekhar, S., Principles of Stellar Dynamics (1942), University of Chicago Press: University of Chicago Press Chicago · JFM 68.0655.03
[4] Chen, M.; Xu, Z., Interval oscillation of second-order Emden-Fowler neutral delay differential equations, Electron. J. Differen. Equat., 58, 1-9 (2007) · Zbl 1141.34339
[5] Diblk, J.; Svoboda, Z., Positive solutions of p-type retarded functional differential equations, Nonlinear Anal., 64, 1831-1848 (2006) · Zbl 1109.34058
[6] Driver, R. D., A mixed neutral system, Nonlinear Anal., 8, 155-158 (1984) · Zbl 0553.34042
[7] Gimenes, L. P.; Federson, M., Oscillation by impulses for a second-order delay differential equation, Comput. Math. Appl., 52, 819-828 (2006) · Zbl 1134.34040
[8] Govinder, K. S.; Leach, P. G.L.; Maharaj, S. D., Integrability analysis of a conformal equation arising in general relativity, Int. J. Theoret. Phys., 34, 625-639 (1994) · Zbl 0823.34008
[9] Havas, P., Shear-free spherically symmetric perfect fluid solutions with conformal symmetry, General Relat. Gravit., 24, 599-615 (1992)
[10] He, Z.; Ge, W., Oscillations of second-order nonlinear impulsive ordinary differential equations, J. Comput. Appl. Math., 158, 397-406 (2003) · Zbl 1042.34063
[12] Kummer, E. E., De generali quadam \(æ\) quatione differentiali tertii ordinis, J. fr die Reine und Angewandte Mathematik, 100, 1-9 (1887), reprinted from the Programm des evangelischen Knigl und Stadtgymnasiums in Liegnitz for 1834 · JFM 18.0297.01
[13] Ladde, G. S.; Lakshmikantham, V.; Zhang, B. G., Oscillation Theory of Differential Equations with Deviating Arguments (1987), Marcel Dekker: Marcel Dekker New York · Zbl 0832.34071
[14] Lakshmikantham, V.; Bainov, D. D.; Simeonov, P. S., Theory of Impulsive Differential Equations (1989), World Scientific: World Scientific Singapore · Zbl 0719.34002
[15] Li, W. T., Interval oscillation criteria of second-order half-linear functional differential equations, Appl. Math. Comput., 155, 451-468 (2004) · Zbl 1061.34048
[16] Li, Horng-Jaan, Oscillation of solutions of second-order neutral delay differential equations with integrable coefficients, Math. Comput. Modell., 25, 3, 69-79 (1997) · Zbl 0882.34077
[17] Lin, X., Oscillation of second-order nonlinear neutral differential equations, J. Math. Anal. Appl., 309, 442-452 (2005) · Zbl 1085.34053
[18] Liouville, J., Sur le développement des functions ou parties de fonctions en séries dont les divers termes sont assujettis à satisfaire à une même équation différentielle du second ordre contenant un paramètre variable, J. de Mathématiques pures et appliquées, II, 16-35 (1837)
[19] Luo, J., Second-order quasilinear oscillation with impulses, Comput. Math. Appl., 46, 279-291 (2003) · Zbl 1063.34004
[20] Luo, W.; Luo, J.; Debnath, L., Oscillation of second order quasilinear delay differential equations with impulses, J. Appl. Math. Comput., 13, 165-182 (2003) · Zbl 1055.34126
[21] Luo, Z.; Shen, J., Oscillation of second order linear differential equations with impulses, Appl. Math. Lett., 20, 1, 75-81 (2007) · Zbl 1130.34314
[22] Mahomed, F. M.; Leach, P. G.L., Symmetry Lie algebras of \(n\) th order ordinary differential equations, J. Math. Anal. Appl., 151, 80-107 (1990) · Zbl 0719.34018
[23] Mellin, C. M.; Mahomed, F. M.; Leach, P. G.L., Solution of generalized Emden-Fowler equations with two symmetries, Int. J. Nonlinear Mech., 29, 529-538 (1994) · Zbl 0812.34001
[24] Meng, F.; Wang, J., Oscillation criteria for second order quasi-linear neutral delay differential equations, J. Indones. Math. Soc. (MIHMI), 10, 61-75 (2004) · Zbl 1109.34049
[25] Meng, Q.; Yan, J., Bounded oscillation for second order non-linear neutral delay differential equations in critical and non-critical cases, Nonlinear Anal., 64, 1543-1561 (2006) · Zbl 1109.34050
[26] Peng, M.; Ge, W., Oscillation criteria for second-order nonlinear differential equations with impulses, Comput. Math. Appl., 39, 217-225 (2000) · Zbl 0948.34044
[27] Peng, M., Oscillation theorems of second-order nonlinear neutral delay difference equations with impulses, Comput. Math. Appl., 44, 5-6, 741-748 (2002) · Zbl 1035.39006
[28] Qin, H.; Shang, N.; Lu, Y., A note on oscillation criteria of second order nonlinear neutral delay differential equations, Comput. Math. Appl., 56, 2987-2992 (2008) · Zbl 1165.34397
[29] Srivastava, D. C., Exact solutions for shear-free motion of spherically symmetric perfect fluid distributions in general relativity, Classical Quant. Gravity, 4, 1093-1117 (1987) · Zbl 0649.76070
[30] Sun, Y. G.; Saker, S. H., Oscillation for second-order nonlinear neutral delay difference equations, Appl. Math. Comput., 163, 909-918 (2005) · Zbl 1078.39014
[31] Wu, Xiu-li; Chen, Si-Yang; Hong, Ji, Oscillation of a class of second-order nonlinear ODE with impulses, Appl. Math. Comput., 138, 2-3, 181-188 (2003) · Zbl 1034.34038
[32] Xu, R.; Meng, F., Oscillation criteria for second order quasi-linear neutral delay differential equations, J. Comput. Appl. Math. Comput., 192, 216-222 (2007) · Zbl 1193.34137
[33] Xu, Z.; Liu, X., Philos-type oscillation criteria for Emden-Fowler neutral delay differential equations, J. Comput. Appl. Math., 206, 2, 1116-1126 (2007) · Zbl 1122.34045
[34] Wong, J. S.W., Necessary and sufficient conditions for oscillation for second order neutral differential equations, J. Math. Anal. Appl., 252, 342-352 (2000) · Zbl 0976.34057
[35] Yang, Q.; Yang, L.; Zhu, S., Interval criteria for oscillation of second-order nonlinear neutral differential equations, Comput. Math. Appl., 46, 903-918 (2003) · Zbl 1057.34088
[36] Zhang, B. G.; Shanliang, Zhu, Oscillation of second-order nonlinear delay dynamic equations on time scales, Comput. Math. Appl., 49, 599-609 (2005) · Zbl 1075.34061
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.